Hail, Baca
- When
- June 17, 2:55 PM MST to 3:10 PM MST
- Where
- Baca County, 0.88 mi NE of Springfield
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.410, -102.610
Severe thunderstorms produced hail up to the size of ping pong balls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe thunderstorms produced hail up to the size of ping pong balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 17, 2:36 PM MST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT TUE JUN 17 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) ONGOING WEATHER...SO WILL MAKE THIS BRIEF. WATCH FOR MOST OF THE PLAINS SCHEDULED TO GO TIL 02Z. WITH BULK SHEAR VALUES OF 40-50 KTS...CAPES ABOVE 1500 J/KG (WITH LOW LEVEL CAPES IN LAS ANIMAS COUNTY AND BACA COUNTY TO BE ABOVE 1000 J/KG)...THREAT FOR SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO. BEHIND A DEW POINT FRONT...EL PASO COUNTY AND PARTS OF PUEBLO COUNTY MAY SEE NEAR SEVERE WINDS WITH MICROBURST THREAT. ANY ISOLATED HEAVY SHOWERS...WITH SURFACE DEW POINTS IN THE 20S TO 30S...WOULD BRING STRONG WINDS. MEANTIME...OUT WEST...ONLY ISOLATED SHOWERS/THUNDERSTORMS INTO MIDEVENING...FOLLOWED BY CLEARING SKIES. AFTER SEVERE THREAT ENDS OVER PLAINS...ISOLATED SHOWERS AND THUNDERSTORMS UNTIL AROUND MIDNIGHT. ON WEDNESDAY...ATMOSPHERE MAY BE DRYING OUT SOME ACROSS THE EASTERN PLAINS...WITH SEVERE THREAT IN OUR FAR EASTERN COUNTIES. BROAD BRUSHED ISOLATED POPS OVER MOST OF THE AREA DURING THE AFTERNOON. WITH DRIER AIR...AND HIGHER MID LEVEL TEMPERATURES...HIGHS SHOULD ELEVATE INTO THE LOWER TO MID 90S OVER THE PLAINS...WITH 70S AND 80S HIGH VALLEYS AND 60S AND 70S MOUNTAINS. -TLM- .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) WILL ALSO KEEP THIS SHORT DUE TO ONGOING SEVERE WEATHER POTENTIAL. METEOROLOGICAL HIGHLIGHTS FOR THE LONG TERM INCLUDE ANOTHER NORTHERLY SURGE PUSHING ACROSS CWFA WEDNESDAY NIGHT WITH INCREASED PRECIPITATION POTENTIAL EXPECTED OVER EASTERN PORTIONS OF CWFA FROM LATER THURSDAY INTO AT LEAST SATURDAY MORNING. ALSO...VERY WARM MID TO LATE JUNE TEMPERATURES PROJECTED OVER CWFA FROM FRIDAY INTO AT LEAST NEXT TUESDAY. LONGER TERM MODELS SUGGEST THAT NEXT NORTHERLY SURGE WILL BE ENTERING THE TEXAS PANHANDLE REGION BY 12Z THURSDAY WITH EASTERLY MOIST UPSLOPE FLOW DEVELOPING IN WAKE OF SURGE...ESPECIALLY FROM LATER THURSDAY UNTIL AT LEAST SATURDAY MORNING. THEN...AS UPPER RIDGE ATTEMPTS TO BUILD INTO CWFA FROM LATER SATURDAY INTO NEXT TUESDAY...WILL PAINT CWFA WITH VERY WARM TEMPERATURES AS WELL AS GENERALLY LOW GRADE TO NIL POPS. && .AVIATION... EXPECTING MAINLY VFR CONDITIONS AT KCOS AND KPUB THROUGH THE PERIOD. ISOLATED -SHRA POSSIBLE AT KPUB EARLY EVENING...WITH BRIEF WIND GUSTS TO 30KTS. VFR AT KALS THROUGH THE PERIOD...WITH VERY ISOLATED -SHRA/-TSRA MOVING ACROSS THE VALLEY EARLY EVENING PRODUCING SOME GUSTY WINDS...BUT LITTLE IN THE WAY OF CIG/VIS RESTRICTION. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT TUE JUN 17 2008 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE EASTERN MOUNTAINS AND PLAINS TODAY...WITH ONE OR TWO SEVERE STORMS POSSIBLE ALONG AND EAST OF INTERSTATE 25 LATE THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL 1 TO 2 INCHES IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH THUNDERSTORMS OVER THE PLAINS TODAY AND THIS EVENING. FARTHER WEST TOWARD THE CONTINENTAL DIVIDE...ONLY ISOLATED THUNDERSTORMS ARE FORECAST...WITH WIND GUSTS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING THE MAIN THREATS. LITTLE OR NO RAINFALL IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AND MOUNTAINS THURSDAY AND FRIDAY. THE MAIN THREATS FROM THUNDERSTORMS WEDNESDAY THROUGH FRIDAY WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND POSSIBLY SOME HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 2 PM MDT FOR THE EASTERN PLAINS ALONG AND EAST OF INTERSTATE 25.
The Pueblo radar (KPUX), 181 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104686, 104687.